Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Soreness, itching, redness in vagina. No STI. Earlier taken antibiotics for sinusitis. Need help

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
I have recently returned from Asia and have acquired some sort of febrile illness (prob flu). With it I have sore, itchy and red lady bits but no unusual discharge.
I have one sexual partner with no STI's.
I have tried making a paste of bicarbonate soda and applied "downstairs" yesterday and the day before. This stung so much I had to wash it off both times after about 5 mins. Since yesterday, the soreness has worsened.
It looks raw and red. I haven't had sex in a while due to the discomfort.
I am careful to always wear cotton underwear and wash daily with soap-free cleanser.
Also, about 6 weeks ago, I was on a course of antibiotics for sinusitis (reluctantly). I was taking Inner Health Plus probiotics to combat any loss of good flora. I have started again with the IHP since lady bits have been playing up. No relief in sight!
Any advice would be appreciated.
Posted Sat, 6 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Kulsoom Qureshi 29 minutes later
Thanks for consulting us.
The most common vaginal infection that effect women is fungal infection. Any illness, course of antibiotics or recent change in climate (specially hot & humid) may predispose to it. Fungi are normally present in the vagina & they just overgrow whenever they get an opportunity.
If you are sure that it is not a STI ( sexually transmitted infection) then the most likely cause could be a fungal infection as I have already stated.
Don't apply bicarbonate paste as it will definitely irritate the raw area.
I suggest you should visit a Gynecologist for confirmation of diagnosis. A simple anti-fungal cream or tablet (pessary) may solve your problem. But, if your doctor is not sure about the nature of infection he/ she may advise you some swab tests.
Don't forget to discuss about your flue if it is not settled within a couple of days.
Hope I have given you the desired plan of action. If you need more help please write back.
Best Regards.
Above answer was peer-reviewed by
Follow-up: Soreness, itching, redness in vagina. No STI. Earlier taken antibiotics for sinusitis. Need help 1 hour later
Many thanks for your insight.
I forgot to mention I was applying Canestan Cream topically a few times a day and this seems to have not made a difference.
Just out of interest, what STI's give the same symptoms? I am curious to know. I have had the same partner for 4 years and as far as I know he is completely monogamous!
Many thanks for any further advice.
Answered by Dr. Kulsoom Qureshi 24 minutes later
Thanks for writing in.
Your symptoms are not specific & there are many STI's which may present this way like gonorrhea, chlamidya, herpes, chancroid, Granuloma inguinale, molluscum contagiosum, genital warts, toxoplasmosis etc.
It could also be allergy to some new product you used or you may be suffering from vulval dermatoses.
So, if you have tried anti-fungal creams & there is no relief you must see a Gynecologist at the earliest to get yourself tested & to get specific treatment.
Wish you good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor